MAUDE Adverse Event Report: DEPUY SPINE INC POLY DRIVER, 10MM; DRIVER, PROSTHESIS

DEPUY SPINE INC POLY DRIVER, 10MM; DRIVER, PROSTHESIS
Model Number 286760010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the x-tab screwdriver tip broke off during mis tlif procedure done by dr (b)(6).X-ray and microscope was used by surgeon to find the broken metal parts but it could not be found.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Udi: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection at the microscopic level revealed that the fracture was located at the driver¿s distal tip.The device features two vertical fractures at the distal tip which is the thinnest section of the device.The broken part of the driver¿s tip was not returned.Based on these observations, it is believed that the driver¿s tip experienced high amount of stresses during impaction to result in it fracturing.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.The root cause of the device breaking cannot be determined from the sample and the information provided.A potential root cause may be high forces inadvertently placed on the driver¿s tip during impaction, exerting enough force to result in the fracture.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
POLY DRIVER, 10MM
Common Device Name
DRIVER, PROSTHESIS
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key8550939
Report Number1526439-2019-51561
Device Sequence Number2443968
Product Code HWR
UDI-Device Identifier10705034214887
UDI-Public(01)10705034214887
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286760010
Device Catalogue Number286760010
Device Lot NumberMI28295
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2019
Initial Date Received by Manufacturer 03/31/2019
Supplement Date Received by Manufacturer06/18/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1